Dalmane Abuse

Dalmane abuse can occur if the medication is taken on a daily basis for a long period of time and at high doses. If the medication is then stopped, symptoms such as restlessness, seizures, and personality changes may result. In order to reduce the likelihood of Dalmane abuse or dependence, it is best to take the medicine only no longer than one or two weeks.

Dalmane Abuse: An Overview

Dalmane® (flurazepam) is a prescription medication approved as an insomnia treatment. It is part of a group of medications called benzodiazepines. As with all other benzodiazepines, Dalmane may be abused and can lead to addition or dependence. Abuse, or "dependence," is when a person feels a need to continue to take a medicine even when no medical need is present.
 
Dalmane abuse is more likely if the medication has been taken on a daily basis for a long period of time and at higher doses. It is also more likely in people with a history of alcohol or drug abuse. In order to decrease the risk of Dalmane dependence or abuse, it is usually best to take the medication only for a short period (one to two weeks or less).
 

What Are the Signs of Dalmane Abuse?

If a person is addicted to a medicine, stopping it suddenly may cause problems. Withdrawal symptoms can also occur. Symptoms of Dalmane withdrawal can include:
 
  • Insomnia
  • Restlessness or irritability
  • Confusion
  • Sweating
  • Dizziness
  • Panic attacks
  • Seizures
  • A fever
  • Anxiety
  • Tension
  • Depression
  • Personality changes
  • Sensitivity to sound or light
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss.
     
When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from occurring again. Many sleep medications (including Dalmane) can cause "rebound insomnia," which is insomnia due to stopping a sleep medication. This can cause people to take a sleep medication unnecessarily for long periods of time, sometimes for several years.
 
If you are taking increasing doses of Dalmane, or if you feel like you cannot stop the medicine, you need to talk to a healthcare provider. Dalmane abuse is a serious problem that requires treatment.
 

Dalmane Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.